Assessment and Methods of Nutritional Support during Atropinization in Organophosphate and Carbamate Poisoning Cases
0
조회
0
다운로드
2
인용
0
참고문헌
키워드
초록
Purpose: Atropine is an antidote used to relieve muscarinic symptoms in patients with organophosphate and carbamate poisoning. Nutritional support via the enteral nutrition (EN) route might be associated with improved clinical outcomes in critically ill patients. This study examined the administration of nutritional support in patients undergoing atropinization, including methods of supply, outcomes, and complications. Methods: A retrospective observational study was conducted in a tertiary care teaching hospital from 2010 to 2018. Forty-five patients, who were administered with atropine and on mechanical ventilation (MV) due to organophosphate or carbamate poisoning, were enrolled. Results: Nutritional support was initiated on the third day of hospitalization. Thirty-three patients (73.3%) were initially supported using parenteral nutrition (PN). During atropinization, 32 patients (71.1%) received nutritional support via EN (9) or PN (23). There was no obvious reason for not starting EN during atropinization (61.1%). Pneumonia was observed in both patient groups on EN and PN (p=0.049). Patients without nutritional support had a shorter MV duration (p=0.034) than patients with nutritional support. The methods of nutritional support during atropinization did not show differences in the number of hospital days (p=0.711), MV duration (p=0.933), duration of ICU stay (p=0.850), or recovery at discharge (p=0.197). Conclusion: Most patients undergoing atropinization were administered PN without obvious reasons to preclude EN. Nutritional support was not correlated with the treatment outcomes or pneumonia. From these results, it might be possible to choose EN in patients undergoing atropinization, but further studies will be necessary.
Abstract
Purpose: Atropine is an antidote used to relieve muscarinic symptoms in patients with organophosphate and carbamate poisoning. Nutritional support via the enteral nutrition (EN) route might be associated with improved clinical outcomes in critically ill patients. This study examined the administration of nutritional support in patients undergoing atropinization, including methods of supply, outcomes, and complications. Methods: A retrospective observational study was conducted in a tertiary care teaching hospital from 2010 to 2018. Forty-five patients, who were administered with atropine and on mechanical ventilation (MV) due to organophosphate or carbamate poisoning, were enrolled. Results: Nutritional support was initiated on the third day of hospitalization. Thirty-three patients (73.3%) were initially supported using parenteral nutrition (PN). During atropinization, 32 patients (71.1%) received nutritional support via EN (9) or PN (23). There was no obvious reason for not starting EN during atropinization (61.1%). Pneumonia was observed in both patient groups on EN and PN (p=0.049). Patients without nutritional support had a shorter MV duration (p=0.034) than patients with nutritional support. The methods of nutritional support during atropinization did not show differences in the number of hospital days (p=0.711), MV duration (p=0.933), duration of ICU stay (p=0.850), or recovery at discharge (p=0.197). Conclusion: Most patients undergoing atropinization were administered PN without obvious reasons to preclude EN. Nutritional support was not correlated with the treatment outcomes or pneumonia. From these results, it might be possible to choose EN in patients undergoing atropinization, but further studies will be necessary.
참고문헌 (23)
- Eddleston M, "Goldfrank’s Toxicologic Emergencies", pp.1450~1466 (2011), McGraw-Hill
- Greene S., "Tintinalli’s Emergency Medicine A Comprehensive Study Guide", pp.1300~1309 (2020), McGraw Hill
- Howland MA, "Goldfrank’s Toxicologic Emergencies", pp.1473~1476 (2011), McGraw-Hill
- Eddleston M, "Novel Clinical Toxicology and Pharmacology of Organophosphorus Insecticide Self-Poisoning", Annu Rev Pharmacol Toxicol, 59, pp.341~360 (2019)
- Eddleston M, "Management of acute organophosphorus pesticide poisoning", Lancet, 371, pp.597~607 (2008)
- Borody TJ, "Effects of morphine and atropine on motility and transit in the human ileum", Gastroenterology, 89, pp.562~570 (1985)
- 유승범, "Electrophysiological and Mechanical Characteristics in Human Ileal Motility: Recordings of Slow Waves Conductions and Contractions, In vitro", The Korean Journal of Physiology & Pharmacology, 19(6), pp.533~542 (2015), 대한약리학회
- Beards SC, "Paralytic ileus as a complication of atropine therapy following severe organophosphate poisoning", Anaesthesia, 49, pp.791~793 (1994)
- Beatson N, "Atropine and paralytic ileus", Postgraduate medical journal, 58(681), pp.451~453 (1982)
- Moses V, "Early hypocaloric enteral nutritional supplementation in acute organophosphate poisoning--a prospective randomized trial", Clin Toxicol(Phila), 47, pp.419~424 (2009)
- McClave SA, "Guidelines for the Provision and Assessment of Nutrition Support Therapy in the Adult Critically Ill Patient : Society of Critical Care Medicine(SCCM)and American Society for Parenteral and Enteral Nutrition(A. S. P. E. N. )", JPEN J Parenter Enteral Nutr, 40, pp.159~211 (2016)
- Singer P, "ESPEN guideline on clinical nutrition in the intensive care unit", Clin Nutr, 38, pp.48~79 (2019)
- Reintam Blaser A, "Early enteral nutrition in critically ill patients : ESICM clinical practice guidelines", Intensive Care Med, 43, pp.380~398 (2017)
- Lee MJ, "Clinical Characteristics of Acute Pure Organophosphate Compounds Poisoning-38 Multicenters Survey in South Korea", Journal of The Korean Society of Clinical Toxicology, 5, pp.27~35 (2007)
- 김경호, "Clinical Significance of National Patients Sample Analysis: Factors Affecting Mortality and Length of Stay of Organophosphate and Carbamate Poisoned Patients", Healthcare Informatics Research, 19(4), pp.278~285 (2013), 대한의료정보학회[DOI]
- 김용환, "Performance Assessment of the SOFA, APACHE II Scoring System, and SAPS II in Intensive Care Unit Organophosphate Poisoned Patients", Journal of Korean Medical Science, 28(12), pp.1822~1826 (2013), 대한의학회
- Ko Y, "Emergency department visits due to pesticide poisoning in South Korea, 2006-2009", Clinical toxicology, 50, pp.114~119 (2012)
- Abedin MJ, "Open-label randomized clinical trial of atropine bolus injection versus incremental boluses plus infusion for organophosphate poisoning in Bangladesh", J Med Toxicol, 8, pp.108~117 (2012)
- Connors NJ, "Comparison of current recommended regimens of atropinization in organophosphate poisoning", J Med Toxicol, 10, pp.143~147 (2014)
- Perera PM, "Comparison of two commonly practiced atropinization regimens in acute organophosphorus and carbamate poisoning, doubling doses vs. ad hoc : a prospective observational study", Hum Exp Toxicol, 27, pp.513~518 (2008)
- Mostafazadeh B, "Toxic megacolon as a rare complication following atropine therapy due to organophosphate poisoning : A case report", Med Leg J, 85, pp.221~223 (2017)
- Tatsumi H, "Enteral tolerance in critically ill patients", J Intensive Care, 7, pp.30~ (2019)
- Yan XX, "Changes of intestinal mucosal barrier function and effects of early enteral nutrition in patients with severe organophosphorus poisoning", Zhonghua yi xue za zhi, 99, pp.442~446 (2019)
